Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 17, NWS Lubbock, TX

November 14, 202021 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 14, 2020, 3:43 AM CST for 21 counties in Texas. It took effect at Nov 14, 2020, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2020, 3:43 AM CST (09:43 UTC)
In effect from
Nov 14, 2020, 11:00 AM CST
Expired
Nov 14, 2020, 5:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX
All 21 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2020-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2020-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

949 
WWUS74 KLUB 140943
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
343 AM CST Sat Nov 14 2020

TXZ021>037-039>042-142300-
/O.NEW.KLUB.WI.Y.0017.201114T1700Z-201114T2300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Denver City, 
Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, 
Post, and Lake Alan Henry
343 AM CST Sat Nov 14 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Texas Panhandle, South Plains, and northern
  Rolling Plains.

* WHEN...From 11 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Blowing dust will also be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
989 
WWUS74 KLUB 142252
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
452 PM CST Sat Nov 14 2020

TXZ021>037-039>042-150000-
/O.EXP.KLUB.WI.Y.0017.000000T0000Z-201114T2300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-
Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Denver City, 
Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, 
Post, and Lake Alan Henry
452 PM CST Sat Nov 14 2020

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

The westerly winds are beginning to decrease below Wind Advisory 
criteria, and will continue to diminish now through sunset. 
Therefore, the advisory is allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 3:36 AM CST, 7 minutes earlier.

Area forecast discussion, Nov 14, 3:36 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
336 AM CST Sat Nov 14 2020

.SHORT TERM...
An upper level trough will lead to windy, warm, and dry conditions
today. As this trough passes through the area late this morning into
the afternoon anomalously stronger mid to low-level flow will also
swing through the region. Area soundings indicate deep mixing up to
around 725mb will be possible by this afternoon which will help to
mix this stronger momentum down to the surface. With wind speeds
near 725mb around 45 kts, this would indicate some surface wind
gusts to 50 mph would be possible across the southern Texas
Panhandle with slightly weaker wind gusts farther south across the
South and Rolling Plains. Due to the strong winds, a wind advisory
has been issued for all but the southern Rolling Plains from 11am
through 5pm. Guidance continues to indicate that there may be a few
stronger bands of flow which may lead to localized gusts exceeding
50mph however confidence in locations of these bands is poor due to
model resolution. On the flip side, this also means that there will
be weaker bands that may lead to sub-advisory wind speeds. Trends
will have to be monitored for possible upgrade to high wind warnings
if the stronger winds do materialize. Boundary layer should quickly
decouple this evening leading to an abrupt end of the strongest
winds around sunset. These winds will lead to periods of blowing
dust this afternoon for locations on the Caprock.

With the downsloping winds across the forecast area did boost
temperatures up several degrees across the southern South Plains and
Rolling Plains where temperatures will be 10-15 degrees above
average. Conditions will also be dry therefore a Red Flag Warning
has been issued for much of the region from Noon until 7 pm (see the
fire weather discussion for more details). The trough will usher in
another Pacific Front late this afternoon and evening which will
help to bring cooler temperatures back to the forecast area this
evening. The speed of this front may have large impacts on afternoon
high temperatures (and wind speeds) if it moves through quicker than
currently forecasted by weakening winds and leading to a more NW
direction and hence cooler temperatures. With clear skies, weaker
winds, and cold air advection overnight temperatures will fall back
to seasonal normals of upper 20's across the southwest Panhandle to
upper 30's across the Southern Plains. /WCI

.LONG TERM...
Fairly strong west-northwest flow aloft will continue Sunday behind
Saturday's wave which will be racing through the upper midwest by
then. A brief dump of cooler air with about a 1028 millibar surface
ridge over the area Sunday morning will move east along the Red River
late Sunday with surface low pressure once again developing over the
high plains. Southwest winds may become breezy again by afternoon
across the extreme southwest panhandle. But cooler temperatures still
are favored Sunday, with highs lower to middle 60s, slightly below
normal for mid November.

Height building aloft will intensify Monday into Tuesday resulting in
an upper level ridge passing overhead Tuesday and allowing solid
warming into the 70s Monday. A weak cold front dropping south
behind a wave skirting through the upper midwest Tuesday should
briefly lower high temperatures on Tuesday into the upper 60s or
lower 70s. With the upper ridge passing to the east Wednesday this
will lead to increasing west-southwest flow aloft and additional
warming peaking close to 80 degrees some areas Thursday along with
a persistent surface low pressure trough over the high plains and
occasional breezy periods. We expect to see Pacific wave energy
dipping further south by the end of the week into next weekend
which might lead to gradual cooling. GFS seems alone for now
generating rain or showers our area late next weekend just beyond
this forecast. We'll watch solution trends on this in coming days.
RMcQueen

&&

.FIRE WEATHER...
Fire Weather Watch has been upgraded to a Red Flag Warning today
from Noon until 7 pm with an areal expansion to the east. Guidance
has indicated that the mid to low-level speed max will be a bit
farther south than indicated yesterday. This means that forecasted
wind speeds across the entire area have been increased placing all
of the southern Panhandle, northern Rolling Plains, and all of the
South Plains within critical fire weather conditions this afternoon.
Still expecting 20 foot winds in the 25 to 35 mph range combined
with afternoon relative humidity levels near 10 to 15 percent, with
temperatures running about 10 to 15 degrees warmer than normal.
Winds will quickly weaken this evening after sunset however humidity
values will remain on the low side with overnight recoveries only
into the 30-50% range. As a Pacific Cold front moves through the
area late this afternoon through the overnight hours winds will
become more northwesterly but continue to diminish. If this front
moves through faster than currently forecasted there may be timing
changes of the Red Flag Warning as it would bring in cooler air and
weaker winds behind it. /WCI

For Sunday...gusty southwest breezes are expected Sunday afternoon
across the northwestern South Plains and extreme southwest Texas
Panhandle, close to 20 mph at times. Temperatures are expected to
be near or slightly below normal. But locally elevated fire danger
could be a concern for late on Sunday. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 7 PM CST this evening for
TXZ021>037-039>042.

Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for TXZ021>037-039>042.

&&

58/05

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 3:38 AM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 15 more15 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.